Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 93, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 24, 2008, 8:34 PM CDT for Cooper County, Missouri. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2008, 8:34 PM CDT (01:34 UTC)
- Expired
- Apr 25, 2008, 4:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lamine River near Otterville (OTTM7). The gauge peaked at 16.00 ft at Apr 24, 2008, 11:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KEAX 250134
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
834 PM CDT THU APR 24 2008
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAMS...
LAMINE RIVER NEAR OTTERVILLE
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC053-260134-
/O.NEW.KEAX.FL.W.0093.080425T0134Z-080426T0146Z/
/OTTM7.1.ER.080425T0000Z.080425T0115Z.080425T0146Z.NO/
834 PM CDT THU APR 24 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE LAMINE RIVER NEAR OTTERVILLE.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 PM THURSDAY THE STAGE WAS 15.4 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* AT 15.0 FEET...LOW-LYING WOODLANDS AND FIELDS ALONG THE RIVER
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
LAMINE RIVER
OTTERVILLE 15 15.4 THU 08 PM 12.0 EARLY FRIDAY MORNING
$$2 follow-up statements
000
WGUS83 KEAX 250151
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
851 PM CDT THU APR 24 2008
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
BIG CREEK AT BLAIRSTOWN
BLACKWATER RIVER AT VALLEY CITY
BLACKWATER RIVER NEAR BLUE LICK
GRAND RIVER NEAR SUMNER
PETITE SALINE CREEK NEAR BOONVILLE
SOUTH GRAND RIVER AT URICH
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CARROLL...
CASS...CHARITON...COOPER...HENRY...JOHNSON...LINN...LIVINGSTON...
PETTIS...SALINE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...
LAMINE RIVER NEAR OTTERVILLE
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC037-083-101-260151-
/O.EXT.KEAX.FL.W.0088.000000T0000Z-080426T0439Z/
/BLRM7.1.ER.080424T1300Z.080424T1845Z.080425T0439Z.NO/
851 PM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK AT BLAIRSTOWN.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 PM THURSDAY THE STAGE WAS 21.2 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TONIGHT.
* AT 20.0 FEET...THE WEST BANK OF THE CREEK BEGINS TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BIG CREEK
BLAIRSTOWN 20 21.2 THU 08 PM 19.6 EARLY FRIDAY MORNING
$$
MOC101-159-260150-
/O.EXT.KEAX.FL.W.0089.000000T0000Z-080426T1146Z/
/VLYM7.2.ER.080424T0900Z.080425T0044Z.080425T1146Z.NO/
851 PM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER AT VALLEY CITY.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:42 PM THURSDAY THE STAGE WAS 25.6 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
FRIDAY MORNING.
* AT 25.0 FEET...COUNTY HIGHWAY E NEAR VALLEY CITY AND HIGHWAY 23
NEAR THE PERRY STATE WILDLIFE AREA ARE UNDER WATER.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 25.6 THU 09 PM 24.6 EARLY FRIDAY MORNING
$$
MOC053-195-260150-
/O.EXT.KEAX.FL.W.0090.000000T0000Z-080429T1227Z/
/BLVM7.2.ER.000000T0000Z.080426T0000Z.080428T1227Z.NO/
851 PM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:45 PM THURSDAY THE STAGE WAS 27.5 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.0 FEET BY
FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY
MORNING.
* AT 29.0 FEET...LIVESTOCK IN PASTURES ALONG THE RIVER MAY BE
ENDANGERED. IN ADDITION...EXTENSIVE DAMAGE TO CROPLAND AND PASTURE
OCCURS.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 27.5 THU 08 PM 29.0 FRIDAY EVENING
$$
MOC033-041-115-117-260150-
/O.EXT.KEAX.FL.W.0091.000000T0000Z-080429T0508Z/
/SNZM7.2.ER.080425T0243Z.080426T0000Z.080428T0508Z.NO/
851 PM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:45 PM THURSDAY THE STAGE WAS 25.5 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 28.5 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY MONDAY MORNING.
* AT 28.0 FEET...RURAL ROADS ARE UNDER WATER.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 25.5 THU 08 PM 28.5 FRIDAY EVENING
$$
MOC053-260146-
/O.CON.KEAX.FL.W.0093.000000T0000Z-080426T0146Z/
/OTTM7.1.ER.080425T0000Z.080425T0115Z.080425T0146Z.NO/
851 PM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE LAMINE RIVER NEAR OTTERVILLE.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 PM THURSDAY THE STAGE WAS 15.4 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* AT 15.0 FEET...LOW-LYING WOODLANDS AND FIELDS ALONG THE RIVER
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
LAMINE RIVER
OTTERVILLE 15 15.4 THU 08 PM 12.0 EARLY FRIDAY MORNING
$$
MOC053-260150-
/O.EXT.KEAX.FL.W.0092.000000T0000Z-080426T0800Z/
/BONM7.1.ER.080424T1659Z.080425T0131Z.080425T0800Z.NO/
851 PM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:31 PM THURSDAY THE STAGE WAS 17.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
FRIDAY MORNING.
* AT 16.0 FEET...LOW-LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 17.2 THU 09 PM 17.0 EARLY FRIDAY MORNING
$$
MOC013-037-083-260150-
/O.EXT.KEAX.FL.W.0086.000000T0000Z-080427T1410Z/
/URHM7.2.ER.080422T2214Z.080425T0600Z.080426T1410Z.NO/
851 PM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE SOUTH GRAND RIVER AT URICH.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:27 PM THURSDAY THE STAGE WAS 26.8 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.0 FEET BY
EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
SATURDAY MORNING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW-LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 26.8 THU 05 PM 27.0 EARLY FRIDAY MORNING
$$000
WGUS83 KEAX 250900
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 AM CDT FRI APR 25 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
BIG CREEK AT BLAIRSTOWN
LAMINE RIVER NEAR OTTERVILLE
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CASS...COOPER...
HENRY...JOHNSON
MOC037-083-101-250930-
/O.CAN.KEAX.FL.W.0088.000000T0000Z-080426T0439Z/
/BLRM7.1.ER.080424T1300Z.080424T1845Z.080425T0611Z.NO/
400 AM CDT FRI APR 25 2008
THE FLOOD WARNING IS CANCELLED FOR
THE BIG CREEK AT BLAIRSTOWN.
* AT 3:51 AM FRIDAY THE STAGE WAS 19.4 FEET.
* FELL BELOW FLOOD STAGE AT 1:11 AM FRIDAY.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.3 FEET BY SATURDAY
MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BIG CREEK
BLAIRSTOWN 20 19.4 FRI 04 AM 18.7 THIS MORNING
$$
MOC053-250930-
/O.CAN.KEAX.FL.W.0093.000000T0000Z-080426T0146Z/
/OTTM7.1.ER.080425T0000Z.080425T0530Z.080425T0811Z.NO/
400 AM CDT FRI APR 25 2008
THE FLOOD WARNING IS CANCELLED FOR
THE LAMINE RIVER NEAR OTTERVILLE.
* AT 3:15 AM FRIDAY THE STAGE WAS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT 3:11 AM FRIDAY.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.8 FEET BY SATURDAY
MORNING.
* AT 15.0 FEET...LOW-LYING WOODLANDS AND FIELDS ALONG THE RIVER
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
LAMINE RIVER
OTTERVILLE 15 15.0 FRI 03 AM 13.4 THIS MORNING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 24, 6:35 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 24, 6:35 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 635 PM CDT THU APR 24 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /512 PM CDT THU APR 24 2008/ AN ACTIVE WEATHER PATTERN WILL CONTINUE TO PREVAIL ACROSS THE REGION THROUGH THE WEEKEND. WATER VAPOR IMAGERY SHOWS THE SHORTWAVE THAT BROUGHT WEDNESDAY AND WEDNESDAY NIGHTS WEATHER IS EXITING EASTERN MISSOURI. IN THE WAKE OF THE SHORTWAVE SUBSIDENCE CAN BE SEEN MOVING ACROSS KANSAS WITH A DRY SLOT. THE CAPPING FROM THE DRY SLOT SHOULD PREVENT CONVECTION FROM DEVELOPING ACROSS THE FORECAST AREA THROUGH THE MID EVENING HOURS DESPITE WHAT THE GFS AND NAM-WRF ADVERTISE. FOCUS FOR PRECIPITATION WILL BE FOR THE LATE NIGHT AND EARLY MORNING HOURS AS A RESULT AS CONVECTION FIRES ACROSS NORTH CENTRAL KANSAS AND MOVES EAST...PERHAPS AS A LINER MCS. TONIGHTS ACTIVITY WILL BE THE RESULT OF A SHORTWAVE CURRENTLY MOVING EAST THROUGH IDAHO AND MONTANA. AS THE WAVE SHIFTS EAST STRONG DYNAMIC FORCING ALOFT WILL INTERACT WITH THE ABUNDANT MOISTURE IN PLACE ACROSS THE EAST HALF OF THE PLAINS STATES. SURFACE OBS ALREADY SHOW LEE SIDE TROUGHING DEVELOPING A FRONT ACROSS CENTRAL NEBRASKA...TAILING BACK TO THE SURFACE LOW IN SOUTHEAST COLORADO. BOTH CORFIDI VECTORS AND 850-MB TO 500-MB THICKNESS LINES INDICATE THAT ANY CONVECTION THAT DOES START OFF IN NORTHERN KANSAS WILL ADVECT NORTHEAST INTO THE TRI-STATE AREA IN OUR NORTHWEST CORNER LATE TONIGHT...BEFORE TAKING A EASY RIGHT AND MOVING ACROSS SOUTHERN IOWA AND FAR NORTHERN MISSOURI EARLY FRIDAY MORNING. SEVERE WEATHER WILL BE POSSIBLE WITH THE STORMS OVERNIGHT ACROSS NORTHERN MISSOURI. DESPITE THE LACK OF SUNSHINE...INSTABILITY WILL BE INCREASING ACROSS THE REGION OVERNIGHT THANKS TO STRONG MOISTURE ADVECTION ON THE SOUTHERLY WIND THAT WILL BE PREVAILING. THE POTENTIAL FOR SEVERE IS FOCUSED ON HAIL AND WIND...ESPECIALLY AS STORMS EVOLVE INTO A MCS. HOWEVER...WITH THE POTENTIAL FOR SEVERE WILL COME THE POTENTIAL FOR HEAVY RAIN AS PRECIPITABLE WATER VALUES WILL BE RUNNING OVER ONE INCH. FOR FRIDAY FOCUS SHIFTS TO THE ABILITY FOR CONVECTION TO GET GOING IN THE LATE MORNING AND EARLY AFTERNOON HOURS ACROSS THE EASTERN HALF OF THE FORECAST AREA. THE ROCKY MOUNTAIN SHORTWAVE WILL PUSH INTO THE CENTRAL PLAINS FRIDAY WITH A COLD FRONT PRECEDING IT. STRONG WARM AIR ADVECTION AHEAD OF THE FRONT WILL ALLOW TEMPERATURES TO RISE QUICKLY BEFORE THE FRONT SWEEPS THROUGH AND BEGINS THE COLD AIR ADVECTION. IN THE WARM MOIST AIR AHEAD OF THE FRONT ALL THE INGREDIENTS WILL BE THERE FOR SEVERE WEATHER...SHEAR... INSTABILITY...AND LIFT. A COUPLE OF QUESTION REMAIN THROUGH. HOW MUCH OF TONIGHTS ACTIVITY WILL BE LINGERING ACROSS THE REGION...AND HOW MIGHT THAT MESS UP OUR CONVECTION POTENTIAL? WILL THE ATMOSPHERE BE TOO WORKED OVER FROM OVERNIGHT/EARLY MORNING ACTIVITY TO ORGANIZE IN TIME TO TAKE ADVANTAGE OF THE INSTABILITY AND DYNAMICS? GFS IS THE FASTEST WITH THE FRONTS MOVEMENT THROUGH THE REGION FRIDAY...BUT SEEMS TO BE HAVING SOME CONVECTIVE FEEDBACK ISSUES...WHICH MIGHT BE RESULTING IN ITS FAST MOVEMENT. HAVE LEANED A BIT MORE TOWARDS THE SLOWER NAM-WRF RUN AS A RESULT WHICH DRAWS SOME SUPPORT FROM THE LATEST ECMWF RUN. HAVE ADJUSTED THE TEMPERATURES FOR FRIDAY TO REFLECT A NON-DIURNAL TEMPERATURE CURVE GIVEN THE STRONG COLD AIR ADVECTION BEHIND THE FRONT AND ITS TIMING. KEPT THE FOCUS FOR CONVECTIVE ACTIVITY FRIDAY ACROSS THE EASTERN THIRD OF THE FORECAST AREA BASED ON EXPECTED TEMPERATURES AND FORCING AHEAD OF THE FRONT. ANY STORMS THAT DO DEVELOP SHOULD BE PROGRESSIVE...AND WHILE THEY MAY PRODUCE HEAVY RAIN...LOW RESIDENCE TIMES IN ANY ONE LOCATION SHOULD MITIGATE THE FLOODING POTENTIAL. BY LATE FRIDAY AFTERNOON THE FRONT WILL BE PUSHING EAST OF OUR AREA TAKING ANY STORMS WITH IT. TEMPERATURES WILL BE ON THE COOL SIDE FOR FRIDAY NIGHT AND SATURDAY WITH A COOL NORTHERLY WIND PREVAILING UNTIL SATURDAY AFTERNOON. ANOTHER SHOT AT RAIN WILL PUSH INTO THE FORECAST AREA SATURDAY NIGHT AS ANOTHER SHORTWAVE MOVES THROUGH THE PLAINS. CUTTER LONG TERM (SUNDAY-THURSDAY)... NEXT SIGNIFICANT UPPER LEVEL WAVE WITHIN PROGRESSIVE FLOW REGIME WILL BE IN THE PROCESS OF AFFECTING THE AREA BY SUNDAY MORNING. KEPT CLOSE TO GOING FORECAST FOR THE TIME BEING WITH CHC POPS ACROSS MOST LOCATIONS AS LACK OF SIGNIFICANT LLVL MOISTURE MAY HINDER CONVECTIVE DEVELOPMENT POTENTIAL TO SOME EXTENT. NEVERTHELESS...FEEL PRECIP IS CERTAINLY POSSIBLE AND MAY NEED TO UP POPS SOME IN LATER FORECASTS. RESIDUAL CLOUD COVER MAY LINGER THROUGH THE DAY SUNDAY WITH COOLER CANADIAN AIR MASS FILTERING INTO THE AREA. THEREFORE HAVE KEPT TEMPERATURES BELOW NORMAL INTO THE BEGINNING OF THE WORK WEEK WITH COLD AIR ADVECTION REGIME REMAINING IN PLACE. UPPER LEVEL RIDGING BUILDS INTO THE PLAINS THROUGH THE MIDDLE OF THE WEEK WITH A BREAK IN PRECIP CHCS EXPECTED THROUGH THIS TIME FRAME. BROUGHT TEMPERATURES CLOSER TO NORMAL THROUGH MIDWEEK AS SOUTHERLY LLVL FLOW RETURNS TO THE AREA. THE NEXT UPPER LEVEL SHORT WAVE TROUGH TO MOVE INTO THE WESTERN US AND BEGIN AFFECTING THE PLAINS BY THE MIDDLE TO LATTER HALF OF THE WEEK. KEPT THE FORECAST DRY THROUGH THE DAY WEDNESDAY WITH CHCS INCREASING AS WE HEAD INTO WEDNESDAY NIGHT AND THURSDAY. STILL SOME TIME TO WATCH THIS SYSTEM AND SEE HOW THINGS EVOLVE WITH SUBSTANTIAL MOISTURE RETURN...TIMING AND STRENGTH. DEROCHE && .AVIATION... FOR THE 00Z TAFS...VISIBLE SATELLITE IMAGERY SHOWS BACK EDGE OF MVFR CEILINGS NOW OVER ALL 3 TERMINALS IS SHIFTING NORTH-NORTHEAST WITH CEILINGS IMPROVING TO 4-5K FEET OVER EASTERN KS. AM NOW EXPECTING TO SEE VFR CEILINGS MOVE INTO KC TERMINALS BY 03Z AND POSSIBLY SCATTER OUT FOR SEVERAL HOURS BEFORE MVFR CEILINGS RETURN DURING THE PRE-DAWN HOURS. INCREASING SOUTHERLY LOW LEVEL JET SPELLS INCREASE IN WIND SPEED OVERNIGHT. MEASURABLE RAINFALL NOT EXPECTED AT MCI/MKC UNTIL SHORTLY BEFORE SUNRISE WHEN CONVECTION ASSOCIATED WITH AN EASTWARD MOVING COLD FRONT ARRIVES. BETWEEN NOW AND THEN SOME SPRINKLES POSSIBLE BUT NOT WORTH MENTIONING IN TERMINALS. STJ STANDS A BETTER CHANCE OF SEEING SOME PASSING SHOWERS THIS EVENING. COLD FRONT EXPECTED TO PASS THROUGH ALL 3 TERMINALS BY THE NOON HOUR WITH WINDS VEERING/INCREASING FROM THE SOUTHWEST TO WEST-NORTHWEST WITH PASSAGE OF FRONT. MVFR CEILINGS EXPECTED UNTIL EARLY EVENING WHEN THEY SHOULD SCATTER OUT. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 24, 1:01 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT THU APR 24 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRENGTHENING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DEVELOP ACROSS KANSAS AND LIFT TOWARD FAR NORTHWEST MISSOURI AND ADJACENT NORTHEAST KANSAS BY DAYBREAK FRIDAY. THUNDERSTORMS COULD IMPACT AREAS NORTH AND WEST OF A ST. JOSEPH TO BETHANY LINE AFTER 2 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRENGTHENING COLD FRONT AND DRY LINE WILL MOVE EAST ACROSS MISSOURI ON FRIDAY. WITH A WARM AND HUMID AIRMASS IN PLACE AHEAD OF THIS FRONT...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION. DEPENDING ON THE TIMING OF THIS FRONT...THE COMBINATION OF INSTABILITY AND SHEAR WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT... INCLUDING SUPERCELLS WITH A THREAT FOR LARGE HAIL AND DAMAGING WIND GUSTS. AT THIS TIME...THE GREATEST THREAT FOR THUNDERSTORMS AND SEVERE WEATHER APPEARS TO BE EAST OF THE INTERSTATE 35 CORRIDOR...INCREASING ACROSS CENTRAL AND NORTHEAST MISSOURI INTO THE EARLY AFTERNOON HOURS. DUE TO THE FAST STORM MOTION... WIDESPREAD HEAVY RAINFALL AND FLOODING IS NOT EXPECTED. ON SATURDAY NIGHT AND INTO SUNDAY...ANOTHER COLD FRONT WILL BE SWINGING THROUGH THE REGION. AT THIS TIME...IT IS TOO SOON TO TELL IF THERE WILL BE ANY SEVERE POTENTIAL WITH THIS SYSTEM. COLDER AIR IS EXPECTED BEHIND THIS COLD FRONT WITH A POTENTIAL FOR A FROST BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT IN NORTHEAST KANSAS AND NORTHWEST MISSOURI. SPOTTERS MAY ALSO BE NEEDED DURING THE DAY ON FRIDAY AS THE COLD FRONT MOVES TO THE EAST ACROSS MISSOURI. ALSO SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS AND ANY OBSERVED FLOODING. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:09 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 36 min |
| Apr 25, 1:45 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 30 min |
| Apr 25, 2:14 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 46 min |
| Apr 25, 3:06 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Holt, Nodaway | 39 min |
| Apr 25, 3:43 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Holt, Nodaway | 47 min |
| Apr 25, 4:31 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Gentry, Harrison, Worth | 44 min |
| Apr 25, 4:52 PM CDT | River Flood Warning | EAX | Buchanan | 22 hr |
| Apr 25, 5:10 PM CDT | River Flood Warning | EAX | Linn, Livingston | 40 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.